Background: Ethylene diaminete traacetic Acid-dependent pseudothrombocytopenia (EDTA-PTCP) is an in vitro phenomenon of platelet clumping in blood, anticoagulated with EDTA, that leads to spuriously low platelet counts by automatic hematology analyzers. We describe a case of EDTA-PTCP in a 77-year-old woman, who was admitted for total hip replacement surgery. Preoperatively, low level and unknown changes of platelet counts cause confusion and postpone of surgery. A correlative experiment was designed and the results confirmed EDTA-PTCP in the patient. The physician accordingly diagnosed as pseudothrombocytopenia and subsequently followed by surgery. Methods: We searched 'UpToDate' Evidence-Based Medicine database for definition and diagnostic approach o f pseudothrombocytopenia, and consequently designed an experiment in this case. We collected 5 blood specimens by venepuncture in different tubes each containing EDTA(tube1), sodium citrate(tube2), heparin(tube3) anticoagulants, and freshly drawn samples without any anticoagulant(tube 4), plus one more EDTA tube(tube 5) with 20 minutes, 37℃ incubation prior to platelet measurement. All tubes were measured with a CELL-DYN 3700 hematology analyzer; tube1, 2, 3 were measured at times 0, 5, 10, 20, 30 minutes from venepuncture. Immediately after analysis at these respective times, slides of tube1 sample were also made and inspected. Tube 4 was measured directly as fresh whole blood put in, and Tube 5 were measured immediately after 37℃, 20 minutes incubation. Results: Three agents(tube1-3) were observed to induce a decreasing platelet count. Platelet counts in the sodium citrate sample also fell, yet this appeared to be considerably less than the other two specimens. Increased clumping could be observed on the PB smears through microscopic examination. The 77-yearold woman in this case was confirmed EDTA-PTCP. The operation was subsequently performed. Conclusions: Platelet clumping could be avoided in such cases by the use of anticoagulants other than EDTA, but we also found even citrate, and heparin have been implicated as anticoagulants that may cause platelet clumping. The best analytic course appears to be immediately running the freshly drawn samples  without the use of anticoagulants at all. To avoid incorrect diagnoses and inappropriate treatment, EDTA-PTCP should always be considered as a possible cause of low platelet count, especially in cases of inconspicuous clinical findings. Appropriate laboratory analysis should be applied.